Arkansas, 2012Drought in Arkansas, October 1 to 31, 2012
October 1 to 31, 2012 · NWS LZK · 37 events in 37 counties and zones
Rainfall during October was less than normal in most of Arkansas, so improvements in the drought were limited. The greatest change occurred in parts of northern Arkansas.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall during October was less than normal in most of Arkansas, so improvements in the drought were limited. The greatest change occurred in parts of northern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 30, 11:54 PM CST, 6 minutes earlier.
Area forecast discussion, Sep 30, 11:54 PM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1254 AM CDT MON OCT 1 2012
.AVIATION...
LIGHT RAIN CONTINUES ACROSS THE SOUTHERN SITES. DRIER AIR HAS
MOVED INTO THE AREA...WITH MOSTLY VFR CONDITIONS...EXCEPT FOR
KLLQ. WITH THE DRIER AIR MOVING INTO THE STATE...HAVE KEPT VFR
CONDITIONS PREVAILING FOR THIS TAF CYCLE. MUCH OF THE RAINFALL
WILL MOVE EAST OF THE TAF SITES BY MID DAY. WHILE SOME MVFR
CONDITIONS WILL BE POSSIBLE...HAVE ONLY INDICATED A SCT025 IN THE
SOUTHERN TAFS.
&&
.PREV DISCUSSION... /ISSUED 244 PM CDT SUN SEP 30 2012/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
ADJUSTMENTS MADE IN THE MORNING UPDATE HAVE CARRIED OVER INTO THE
AFTERNOON PACKAGE...THAT IS...MAKING SIGNIFICANT DOWNWARD
ADJUSTMENTS TO RAIN CHANCES THROUGH THE NEXT 24-36HRS. NORTHERLY
SURFACE FLOW HAS PUMPED ENOUGH DRY AIR INTO THE REGION TO KEEP
PRECIPITATION FROM FALLING IN CENTRAL ARKANSAS. LITTLE ROCK HAS
RECEIVED ONLY A FEW HUNDREDTHS FOR THE EVENT THUS FAR...VERSUS
NEARLY 2 INCHES IN PLACES LIKE MONTICELLO AND EL DORADO.
MEANWHILE...A DRY SLOT HAS PUNCHED INTO THE REGION AND IS LIMITING
ANY MODERATE TO HEAVY RAINFALL TO THE AREA IMMEDIATELY NORTHEAST
OF THE H85 LOW...OR DUE NORTH OF THE SURFACE LOW. THIS AREA WILL
SHIFT OFF TO THE NORTHEAST THIS EVENING AND OVERNIGHT. THUS THE
HEAVIEST RAIN WILL FALL IN AREAS NORTHEAST OF MONTICELLO...AND
EAST OF PINE BLUFF...WITH ANOTHER HALF TO 3/4 INCH TOTALS POSSIBLE
THROUGH TONIGHT.
FOR MONDAY THROUGH TUESDAY MORNING...HAVE LEANED HEAVILY TOWARDS
THE 12Z NAM AS IT CAUGHT ON NICELY TO THE IMPACT OF THE DRY SLOT
ON PRECIPITATION...AS WELL AS THE IMPACTS OF DRY AIR ON CENTRAL
ARKANSAS RAINFALL TODAY. THE NAM...AS DOES MOST OTHER NUMERICAL
GUIDANCE...SHOWS A CLOSED UPPER LOW DEVELOPING OVER SRN ARKANSAS
TONIGHT AND MON MORNING. HOWEVER...THE NAM SHOWS VERY LITTLE
SHOWER ACTIVITY WEST OF A LINE FROM SEARCY TO STUTTGART AND
MONTICELLO...EXCEPT FOR SOME ACTIVITY OVER WRN ARKANSAS THAT IS
ASSOC WITH ANOTHER LOBE OF ENERGY DIVING SOUTH INTO THE CUTOFF
LOW. HAVE SOME CHANCE POPS FOR SHOWERS IN THE ERN HALF OF THE CWA
TOMORROW MORNING...BUT QUICKLY TAKE THIS DOWN TO SLIGHT CHANCE
LEVELS FOR JUST THE EASTERN ZONES BY THE AFTERNOON HOURS. WILL
HOLD OFF ON BITING ON THE SHOWERS IN THE WEST AS TIMING
DIFFERENCES ON SECONDARY PIECE OF ENERGY WOULD AFFECT PLACEMENT OF
SHOWER ACTIVITY. ALSO LEFT SOME LINGERING SLIGHT CHANCE POPS IN
THE NE THROUGH TUE MORNING AS ENERGY ROTATES AROUND THE UPPER LOW.
EXPECT ONLY LIGHT RAINFALL AMOUNTS TOMORROW...GENERALLY LESS THAN
A TENTH OF AN INCH.
MUCH OF TUESDAY WILL BE DRY...EVEN FOR AREAS IN THE NE THAT MAY
STILL HAVE LINGERING SHOWERS AS THOSE SHOULD END DURING THE
MORNING HOURS. AM A LITTLE UNSURE AS TO HOW QUICKLY CLOUD COVER
WILL CLEAR UP THIS WEEK. MODELS TEND TO CLEAR OUT CLOUD COVER TOO
QUICKLY...ESPECIALLY WITH A CLOSED LOW THIS FAR SOUTH. HAVE MOSTLY
CLEAR SKIES RETURNING TO THE ENTIRE AREA BY TUE EVENING BASICALLY.
THIS MAY BE A BIT OPTIMISTIC...WHICH COULD MEAN SLIGHTLY COOLER
TEMPS ON TUE...AND WARMER TEMPS TUE NIGHT. HOWEVER...WILL GO WITH
THIS FOR NOW UNTIL IT/S APPARENT THINGS NEED TO BE CHANGED.
WEDNESDAY WILL BE DRY BUT...AGAIN...MAY STILL BE A LITTLE CLOUDY
GIVEN UPPER ENERGY STILL PRESENT OVER THE AREA.
TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD.
LONG TERM...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL TROUGH WILL BEGIN TO DIG INTO THE CENTRAL PLAINS BY
THURSDAY MORNING AND DRAG A COLD FRONT ALONG WITH IT. AT THIS
TIME...THERE IS CONSIDERABLE DISAGREEMENT BETWEEN GUIDANCE ON THE
PASSAGE OF THIS FRONT. THE GFS DRIVES THE SYSTEM THROUGH THE STATE
ON FRIDAY...WHILE THE ECMWF DRIVES THE FRONT THROUGH ON SUNDAY. THIS
DISAGREEMENT MAKES THE EXTENDED A LITTLE DIFFICULT AND FUZZY FOR THE
TIME BEING. BASED OFF OF SYNOPTIC CONDITIONS...TRENDED THE FORECAST
MORE CLOSELY TO THE GFS.
EVEN WITH THE DISAGREEMENTS BETWEEN THE MODELS...SOME OF THE COLDEST
AIR OF THE SEASON WILL BR DRIVING DOWN FROM CANADA. THIS WILL KEEP
TEMPERATURES BELOW NORMAL FOR MOST OF THE EXTENDED. DID MENTION
THUNDER ON THURSDAY AS TEMPERATURES WARM INTO THE LOWER 80S AND
DEWPOINTS CLIMB INTO THE LOWER 60S. HOWEVER...BASED ON THE DISTANCE
FROM THE UPPER LEVEL FORCING AND THE LACK OF RETURN
FLOW...THUNDERSTORMS WILL REMAIN ISOLATED AND THE POTENTIAL FOR ANY
SIGNIFICANT OR SEVERE WEATHER APPEARS VERY MINIMAL AT THIS TIME.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Sep 30, 9:10 AM CST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 AM CDT SUN SEP 30 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1010 AM CDT SUN SEP 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL MOVE ALONG A STALLED FRONTAL BOUNDARY
ACROSS NORTHERN LOUISIANA TODAY. RAIN WILL DEVELOP ACROSS
ARKANSAS AS THE SYSTEM PUSHES TO THE SOUTH. THE HIGHEST RAIN
CHANCES WILL BE ACROSS THE SOUTHERN HALF OF THE STATE. NORTHERN
ARKANSAS MAY SEE PATCHES OF RAIN THROUGH THE DAY...BUT CHANCES ARE
MUCH SMALLER THAN ACROSS SOUTHERN ARKANSAS. RAINFALL AMOUNTS
THROUGH TONIGHT WILL RANGE FROM A FEW HUNDREDTHS OF AN INCH ACROSS
THE FAR NORTH...TO NEAR AN INCH ACROSS THE SOUTH. THE FAR SOUTH MAY
SEE LOCALLY HIGHER AMOUNTS EXCEEDING ONE INCH. EXCESSIVE RAINFALL IS
NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY INTO EARLY TUESDAY...THE LOW PRESSURE SYSTEM WILL CONTINUE
TO RIDE THE STALLED FRONTAL BOUNDARY AND SLOWLY MOVE TO THE EAST OF
ARKANSAS. RAIN CHANCES WILL CONTINUE THROUGH MONDAY INTO TUESDAY
MORNING. NEW RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO HALF
OF AN INCH ACROSS SOUTHERN AND EASTERN ARKANSAS...WHILE THE REST
OF THE STATE WILL RECEIVE ANOTHER TENTH OF AN INCH OR LESS.
WEATHER WILL REMAIN TRANQUIL THROUGH THE END OF NEXT WEEK AHEAD OF
THE NEXT FRONTAL SYSTEM. THERE IS SLIGHT DISAGREEMENT ON TO WHEN
THE NEXT FRONT WILL PASS THROUGH ARKANSAS. HOWEVER...THE PASSAGE OF
THE NEXT FRONTAL SYSTEM WILL OCCUR LATE NEXT WEEK INTO THE
WEEKEND. MOISTURE RETURN WILL REMAIN LIMITED...THUS LIMITING THE
POSSIBILITY OF SEVERE WEATHER AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
55/227
Drought, Izard
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Izard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.095, -91.913 (the zone’s center; the record gives no point)
At the beginning of October, exceptional drought covered the western part of Izard County, with extreme drought elsewhere. Conditions improved somewhat during the month. By the end of October, extreme drought covered the western part of the county, with severe drought elsewhere.
Drought, Marion
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.268, -92.684 (the zone’s center; the record gives no point)
At the beginning of October, exceptional drought covered all of Marion County, except for the extreme north, where extreme drought existed. Conditions improved somewhat during the month. By the end of October, severe drought covered the extreme northern part of the county, with extreme drought elsewhere.
Drought, Baxter
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Baxter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
At the beginning of October, exceptional drought covered all of Baxter County, except for the north, where extreme drought existed. Conditions improved somewhat during the month. By the end of October, severe drought covered the northern part of the county, with extreme drought elsewhere.
Drought, Fulton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.382, -91.818 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought prevailed in sections of western and southern Fulton County, with severe drought over the remainder of the county. Conditions improved somewhat during the month. By the end of October, severe drought covered all of the county, except for the southwest corner, where extreme drought existed.
Drought, Sharp
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Sharp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
At the beginning of October, severe drought prevailed across Sharp County. Conditions were unchanged at the end of the month.
Drought, Stone
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Stone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
At the beginning of October, exceptional drought covered northwestern Stone County, with extreme drought elsewhere. Conditions improved somewhat during the month. By the end of October, exceptional drought covered parts of northern and western Stone County. Most of the remainder of the county had extreme drought, except for a small area of severe drought near the White River.
Drought, Newton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
At the beginning of October, exceptional drought covered the northern half of Newton County, with extreme drought over the southern half. Conditions improved somewhat during the month. By the end of October, extreme drought covered the entire county.
Drought, Boone
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
At the beginning of October, exceptional drought covered all of Boone County, except for the extreme north, where extreme drought existed. Conditions improved somewhat during the month. By the end of October, severe drought covered the northern part of the county, with extreme drought elsewhere.
Drought, Searcy
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Searcy forecast zone
- Reported by
- Drought Monitor
At the beginning of October, exceptional drought covered most of Searcy County, except for extreme drought over the southern part of the county. Conditions improved somewhat during the month. By the end of October, exceptional drought remained over a part of eastern Searcy County, with extreme drought elsewhere.
Drought, Johnson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought covered all of Johnson County. Conditions improved slightly during the month. By the end of October, severe drought covered parts of western Johnson County, with extreme drought elsewhere.
Drought, Van Buren
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought covered Van Buren County. Conditions were unchanged at the end of the month.
Drought, Independence
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Independence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought covered the northwestern part of Independence County, with severe drought elsewhere. At the end of the month, the area of extreme drought had decreased slightly, but conditions were unchanged elsewhere.
Drought, Jackson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.599, -91.215 (the zone’s center; the record gives no point)
At the beginning of October, severe drought covered Jackson County. Conditions were unchanged at the end of the month.
Drought, Conway
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Conway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought covered northern and central parts of Conway County, with severe drought in the southern part. Conditions were unchanged at the end of the month.
Drought, Faulkner
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Faulkner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought covered all but the southwestern part of Faulkner County, where severe drought prevailed. Conditions were unchanged at the end of the month.
Drought, White
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought covered the western part of White County, with severe drought elsewhere. Conditions were unchanged at the end of the month.
Drought, Woodruff
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Woodruff forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.186, -91.243 (the zone’s center; the record gives no point)
At the beginning of October, severe drought covered all of Woodruff County. Conditions were unchanged at the end of the month.
Drought, Logan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought covered most of Logan County, except for the southeast, where severe drought prevailed. Conditions were unchanged at the end of the month.
Drought, Yell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Yell forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought prevailed in the northern tip and in the extreme southern part of Yell County, with severe drought elsewhere. Conditions were unchanged at the end of the month.
Drought, Scott
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought prevailed over all but the northeastern corner of Scott County, where severe drought existed. Conditions were unchanged at the end of the month.
Drought, Polk
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought prevailed over all of Polk County. Conditions were unchanged at the end of the month.
Drought, Montgomery
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought prevailed over all of Montgomery County. Conditions were unchanged at the end of the month.
Drought, Perry
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
At the beginning of October, severe drought prevailed over all of Perry County. Conditions were unchanged at the end of the month.
Drought, Garland
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Garland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought prevailed over all of Garland County. Conditions were unchanged at the end of the month.
Drought, Saline
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought prevailed over most of Saline County, except for the extreme north and the southern edge, where severe drought existed. Conditions were unchanged at the end of the month.
Drought, Pulaski
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
At the beginning of October, severe drought covered much of the northern part of Pulaski County, as well as the extreme south, while extreme drought existed elsewhere. Conditions were unchanged at the end of the month.
Drought, Lonoke
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lonoke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought covered most of Lonoke County. In the south, severe drought prevailed, tapering off to only abnormally dry in the extreme south. Conditions were unchanged at the end of the month.
Drought, Monroe
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
At the beginning of October, severe drought existed in the northern part of Monroe County, with only moderate drought elsewhere. Conditions were unchanged at the end of the month.
Drought, Prairie
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Prairie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.830, -91.553 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought existed in the northwestern corner of Prairie County. Severe drought covered most other sections, except in the south where moderate drought generally prevailed. In the extreme south, conditions were only abnormally dry. By the end of the month, extreme drought existed in the northwestern corner of the county, severe drought prevailed in northern and central parts of the county, and the south had moderate drought.
Drought, Grant
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
At the beginning of October, severe drought prevailed over most of Grant County, except in the southeast, where the drought was generally moderate. In the extreme southeast, conditions were only abnormally dry. Conditions changed little during the month.
Drought, Jefferson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
At the beginning of October, severe drought existed only in the northwestern tip of Jefferson County. In parts of the west, moderate drought prevailed, and the rest of the county was abnormally dry. Conditions were unchanged at the end of the month.
Drought, Pike
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought covered all of Pike County, except for the southeastern tip, where severe drought prevailed. Conditions were unchanged at the end of the month.
Drought, Clark
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought prevailed in the northwestern part of Clark County, and severe drought existed over a large part of the county. The south was experiencing only moderate drought. Conditions were unchanged at the end of the month.
Drought, Dallas
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
At the beginning of October, severe drought prevailed in the northwestern part of Dallas County, while only moderate drought was occurring over the rest of the county. Conditions were unchanged at the end of the month.
Drought, Pope
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pope forecast zone
- Reported by
- Drought Monitor
At the beginning of October, extreme drought covered Pope County, except for the extreme south, where severe drought prevailed. Conditions were unchanged at the end of the month.
Drought, Cleburne
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought covered Cleburne County. Conditions were unchanged at the end of the month.
Drought, Hot Spring
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
At the beginning of October, extreme drought prevailed over the northern tip and the western part of Hot Spring County, with severe drought elsewhere. Conditions were unchanged at the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Missouri, October 1 to 31, 201234 events
- Drought in Missouri, October 1 to 31, 201233 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411413, 411414, 411415, 411416, 411417, 411418, 411419, 411420, 411421, 411422, 411423, 411424, 411425, 411426, 411428, 411429, 411430, 411431, 411432, 411433, 411434, 411435, 411436, 411437, 411438, 411439, 411440, 411441, 411442, 411443, 411444, 411445, 411446, 411447, 411448, 411449, 411450.